MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B POSTERIOR ELITE W WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25G BI-B POSTERIOR ELITE W WF; UNIT, PHACOFRAGMENTATION
Model Number SE5425WVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested and not yet received for evaluation.Manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is ongoing.
 
Event or Problem Description
A user facility in (b)(6) reports that the cutter was not cutting the vitreous material efficiently during the procedure.Aspiration continued when the cutting problem occurred.There was no significant delay in surgery and no additional anesthesia was required.Changing to a new pack resolved this issue.No patient injury occurred.
 
Additional Manufacturer Narrative
The cutter was returned, and visual inspection found the cutter was loose without the protective cap and cover.The port window is in the opened position, and the back cap is aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no defects were found.A functional test was performed using a stellaris elite system.While performing the cutting test, air was leaking from the vent in the cutter body and the cutter did not cut.The cause of the cutter needle not functioning cannot be determined.The cutter will be sent to the vendor for further investigation.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is ongoing.
 
Additional Manufacturer Narrative
The vendor investigation report noted the cutter needle was bent, a condition that affects cutting.The supplier device history record (dhr) showed product had met all acceptance requirements with no deviations.The cause for the bent needle could not be determined.The investigation is complete.

Brand Name
25G BI-B POSTERIOR ELITE W WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
MDR Report Key13500102
Report Number0001920664-2022-00018
Device Sequence Number11770739
Product Code HQC
UDI-Device Identifier00757770059775
UDI-Public(01)00757770059775(17)221229
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2022
Device Model NumberSE5425WVB
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer04/05/2022
07/14/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date05/05/2022
08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown